MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number G09504
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6) year old female required an ultrathane mac-loc locking loop multipurpose drainage catheter.The catheter was placed in the patient.Later, a nurse noted the catheter had "split." an image provided by the user showed separation at the hub.No trauma or bending of the catheter occurred.The user elected to cover the separation with a stoma bag and it remains in situ.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.On (b)(6) 2021, cook australia received a complaint from ms.(b)(6), a representative at the (b)(6) hospital, located in (b)(6): the patient had a ultrathane mac-loc locking loop multipurpose drainage catheter (ult14.0-38-25-p-6s-clm-rh, lot 13518975) inserted.Nurses noted that a split had occurred, however no trauma or bending of the catheter was noted.The user elected to cover the separation with a stoma bag and it remains in situ.No harm to the patient has been reported.Reviews of the documentation including the complaint history, device history record, quality control procedures and specifications of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examinations could be performed.The customer did provide a photo of the device that confirmed separation of the catheter from the mac-loc adapter.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are currently in place to prevent the release of non-conforming product related to the reported failure mode.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record (dhr) for lot 13518975 and additional subassembly lots found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with this lot number.Cook also reviewed product labeling.The current instructions for use ifu, [t__multi_rev5] states the following: precautions "patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter." evidence from the dhr, dmr, design history file and no additional complaints being received from the field regarding the provided lot number, there is no indication the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of product photos and the results of our investigation, it was concluded that a component failure without any design or manufacturing issues contributed to the reported event.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11757357
Report Number1820334-2021-01265
Device Sequence Number14487831
Product Code GBO
UDI-Device Identifier00827002095045
UDI-Public(01)00827002095045(17)231028(10)13518975
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Model NumberG09504
Device Catalogue NumberULT14.0-38-25-P-6S-CLM-RH
Device Lot Number13518975
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale